Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

How to relieve nausea

nausea timing of meds with or without food

  • Please log in to reply
7 replies to this topic

#1 jbollinger

jbollinger

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 11 June 2013 - 06:06 PM

I am new to this forum and wanted to get info from others who may actually have experience with this issue. I am taking Requip and Azilect and have nausea from both. Does anyone have any suggestions for relieving this? I now have GERD due to the nausea. I've tried taking before and after meals but nothing seems to help. Any suggestions would be appreciated. Thanks in advance.

#2 Rogerstar1

Rogerstar1

    Advanced Member

  • Members
  • PipPipPip
  • 1,565 posts
  • LocationWashington, DC

Posted 11 June 2013 - 06:24 PM

Gerd medication is one 40mg capsule of Omeprazole (delayed release) each day. It requires a prescription. Over on the 'Ask the Doctor' forum many have asked about medication caused nausea. Dr. Okun offers many suggestions for it's effective treatment. Best of luck getting things adjusted exactly right and welcome. R.

#3 christie

christie

    Advanced Member

  • Members
  • PipPipPip
  • 584 posts

Posted 12 June 2013 - 04:16 AM

Omeprazole is a proton pump inhibitor (reduces stomach acidity) and is used to treat GERD not nausea. The gold standard treatment for nausea causea by dopaminergic drugs (levodopa or dopamine agonists) is DOMPERIDONE. Domperidone has antiemetic (and gastrokinetic) properties: it relieves nausea and facilitates gastric emptying. Its action is strictly extracerebral (as it does not enter the brain) and can be safely used in patients with Parkinson's. I took domperidone myself for 7-8 weeks when i first started taking levodopa. Helped with my gastroparesis too.

Note: domperidone may cause cardiac arrythmias when used in relatively large doses especially in patients with preexisting cardiac disease. These cardiac side effects are extremely rare and have been previously associated mostly with intravenous-and not oral-administration of this drug. However, you should probably consult your primary care physician before starting this drug. From what i know, it's not available in the US, but can be obtained through Canada.

Ginger is another-natural-alternative to domperidone for nausea. I don't know how effective ginger is, but other patients have tried it with good results.

-English is not my first language !

-Aged 39. Diagnosed at 35. On levodopa monotherapy (500mg daily).


#4 jbollinger

jbollinger

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 12 June 2013 - 08:25 AM

Thanks for the advice. I appreciate the suggestions and will check them out. I'm already taking the omeprazole 40mg dose and it helps a little. Just looking for additional ideas.

#5 Donald Ennis

Donald Ennis

    Advanced Member

  • Members
  • PipPipPip
  • 168 posts
  • LocationTampa, FL

Posted 27 June 2013 - 03:39 PM

I carry ginger candy with me, seems to help me, and one less drug I have to take.

#6 Hope

Hope

    Member

  • Members
  • PipPip
  • 22 posts

Posted 07 July 2013 - 11:08 PM

I am new to this forum and wanted to get info from others who may actually have experience with this issue. I am taking Requip and Azilect and have nausea from both. Does anyone have any suggestions for relieving this? I now have GERD due to the nausea. I've tried taking before and after meals but nothing seems to help. Any suggestions would be appreciated. Thanks in advance.


Just diagnosed 5/2013. I just started Mirapex (3.0 mg), and am now trying the generic. GREAT results except for nausea. I cannot really seem to pinpoint when the nausea hits, but it seems like it is when I am having a harder day overall-- just in terms of hand tremor.

Is it a food thing? Is it caused by the drug or is it just how the PD is affecting that day?

#7 zackabenie

zackabenie

    Advanced Member

  • Members
  • PipPipPip
  • 56 posts
  • LocationRound Rock, Texas

Posted 09 July 2013 - 01:26 AM

I too take Azilect and Requip XL ( along with 5 other meds) and suffer the nausa from both meds. What works for me is a quick puff of marijuana. HOLD on there everyone before you all get in an uproar. The state I live in does not recognize medical marijuana, however my Neuro and I discussed this and he is firmly behind me in its use. It also helps greatly with balance issues. I had DBS surgery 1 year ago and one of the side effects of the DBS is worsened balance and speech. I am fighting for my life and my quality of life here and will do whatever it takes to help me with that fight. Watch out Oreo cookies - here I come.
Joelene -
Smile every day and laugh at least once at something the PD is now causing you to do. I personally love the "left" turns that happen as I walk. The smile really works - it makes everyone worry what you have been up to!

#8 invisable

invisable

    Advanced Member

  • Members
  • PipPipPip
  • 132 posts

Posted 09 July 2013 - 11:33 PM

I don't blame you one bit Zackabenie, it is for medicinal purposes not to get "high."

I would prefer brownies though............ :razz:





Also tagged with one or more of these keywords: nausea, timing of meds, with or without food

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users